Previous |  Up |  Next

Article

Keywords:
abelian partially ordered groups; partially ordered partial abelian monoids; effect algebras; MV-algebras; Riesz decomposition properties; short exact sequences; extensions
Summary:
The notion of a partially ordered partial abelian monoid is introduced and extensions of partially ordered abelian monoids by partially ordered abelian groups are studied. Conditions for the extensions to exist are found. The cases when both the above mentioned structures have the Riesz decomposition property, or are lattice ordered, are treated. Some applications to effect algebras and MV-algebras are shown.
References:
[1] G. Birkhoff: Lattice-ordered groups. Ann. Math. 43 (1942), 298–331. DOI 10.2307/1968871 | MR 0006550 | Zbl 0060.05808
[2] C. C. Chang: Algebraic analysis of many-valued logic. Trans. Amer. Math. Soc. 88 (1958), 467–490. DOI 10.1090/S0002-9947-1958-0094302-9 | MR 0094302
[3] C. C. Chang: A new proof of the completeness of the Lukasziewicz axioms. Trans. Amer. Math. Soc. 93 (1959), 74–80. MR 0122718
[4] P. M. Cohn: Universal Algebra. Harper and Row Publishers, New York, Evaston, London, 1965. MR 0175948 | Zbl 0141.01002
[5] R. Cignoli, I. M. L. D’Ottaviano and D. Mundici: Algebraic foundation of many-valued reasoning. Kluwer, Dordrecht, 2000. MR 1786097
[6] R. Cignoli and A. Torrens: The poset of prime $l$-ideals of an abelian $l$-group with a strong unit. J. Algebra 184 (1996), 604–612. DOI 10.1006/jabr.1996.0278 | MR 1409232
[7] G. Chevalier and S. Pulmannová: Some ideal lattices in partial abelian monoids and effect algebras. Order 17 (2000), 75–92. DOI 10.1023/A:1006423311104 | MR 1776935
[8] A. Dvurečenskij and S. Pulmannová: New Trends in Quantum Structures. Kluwer, Dordrecht, 2000. MR 1861369
[9] C. J. Everett, Jr.: An extension theory for rings. Amer. J. Math. 64 (1942), 363–370. DOI 10.2307/2371690 | MR 0006996 | Zbl 0060.07601
[10] A. E. Evseev: A survey of partial grupoids. In: Properties of Semigroups (Lyapin, E. S., ed.), Gos. Ped. Inst. Leningrad (1984), 39–76. (Russian) MR 0796886
[11] D. J. Foulis and M. K. Bennett: Effect algebras and unsharp quantum logics. Found. Phys. 24 (1994), 1325–1346. MR 1304942
[12] L. Fuchs: The extensions of partially ordered groups. Acta Math. Acad. Sci. Hungar. 1 (1950), 118–124. DOI 10.1007/BF02022558 | MR 0044544
[13] L. Fuchs: Riesz groups. Ann. Scuola norm sup. Pisa 19 (1965), 1–34. MR 0180609 | Zbl 0125.28703
[14] D. W. Feldman and A. Wilce: Abelian extensions of quantum logics. Internat. J. Theor. Phys. 37 (1998), 39–43. DOI 10.1023/A:1026605020810 | MR 1637147
[15] K. R. Goodearl: Partially Ordered Abelian Groups with Interpolation. American Mathematical Society, Providence, Rhode Island, 1986. MR 0845783 | Zbl 0589.06008
[16] K. R. Goodearl and D. E. Handelman: Stenosis in dimension groups and QF C*-algebras. J. Reine Angew. Math. 332 (1982), 1–98. MR 0656856
[17] S. P. Gudder and S. Pulmannová: Quotients of partial abelian monoids. Algebra Universalis 38 (1997), 395–421. DOI 10.1007/s000120050061 | MR 1626347
[18] M. Hall Jr.: The Theory of Groups. New york, 1959. MR 0103215 | Zbl 0084.02202
[19] D. Handelman: Extensions for AF C*-algebras and dimension groups. Trans. Amer. Math. Soc. 271 (1982), 537–573. MR 0654850 | Zbl 0517.46051
[20] J. Hedlíková and S. Pulmannová: Generalized difference posets and orthoalgebras. Acta Math. Univ. Comenianae 45 (1996), 247–279. MR 1451174
[21] G. Jenča and S. Pulmannová: Quotients of partial abelian monoids and the Riesz decomposition property. Algebra Universalis 47 (2002), 443–477. DOI 10.1007/s00012-002-8199-7 | MR 1923079
[22] F. Kôpka and F. Chovanec: D-posets. Math. Slovaca 44 (1994), 21–34. MR 1290269
[23] E. S. Lyapin and A. E. Evseev: Partial Grupoids. Ross. Gos. Ped. Inst. St.-Petersburg, 1991. (Russian)
[24] J. M. Lindsay and K. R. Parthasarathy: Cohomology of power sets with applications in quantum probability. Commun. Math. Phys. 124 (1989), 337–364. DOI 10.1007/BF01219655 | MR 1012630
[25] D. Mundici: Interpretations of AF C*-algebras in Lukasziewicz sentential calculus. J. Funct. Anal. 65 (1986), 15–63. DOI 10.1016/0022-1236(86)90015-7 | MR 0819173
[26] G. J. Murphy: C*-algebras and Operator Theory. Academic Press, INC., Boston, 1990. MR 1074574
[27] O. Nánásiová: D-sets and groups. Internat. J. Theor. Phys. 34 (1995), 1637–1642. DOI 10.1007/BF00676276
[28] A. Di Nola and A. Lettieri: Coproduct MV-algebras, non-standard reals and Riesz spaces. J. Algebra 185 (1996), 605–620. DOI 10.1006/jabr.1996.0342 | MR 1419715
[29] O. Nánásiová and S. Pulmannová: Abelian extensions of difference sets. Tatra Mt. Math. Publ. 22 (2001), 179–196.
[30] S. Pulmannová: Congruences in partial abelian semigroups. Algebra Universalis 37 (1997), 119–140. DOI 10.1007/s000120050007 | MR 1427571
[31] K. Ravindran: On a structure theory of effect algebras. PhD thesis, Kansas State Univ., Manhattan, Kansas, 1996.
[32] K. D. Schmidt: Minimal clans: A class of ordered partial semigroups including Boolean rings and lattice-ordered groups. In: Semigroups-Theory and Applications (Oberwolfach 1986) LNM 1320, Springer-Verlag, Berlin, Heidelberg, New York, 1988, pp. 300–341. MR 0957778 | Zbl 0664.06010
[33] O. Schreier: Über die Erweiterung von Gruppen, I. Monatshefte Math. Phys. 34 (1926), 165–180. DOI 10.1007/BF01694897 | MR 1549403
[34] R. Teller: On the extensions of lattice ordered groups. Pacific J. Math. 14 (1964), 709–718. DOI 10.2140/pjm.1964.14.709 | MR 0163970 | Zbl 0122.27904
[35] A. Wilce: Partial abelian semigroups. Internat. J. Theor. Phys. 34 (1995), 1807–1812. DOI 10.1007/BF00676295 | MR 1353727 | Zbl 0839.03047
Partner of
EuDML logo